MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2520F
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, postoperative incisional hernia repair open procedure, the composite mesh has divided into two layers with polyester and collagen separated.The collagen layer is on top of the intestines and limited the movements of the bowels.The mesh and collagen layer has been removed during the second procedure.
 
Additional Manufacturer Narrative
Additional information: g4, h3, h6 h3 evaluation summary: pictures was received for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially the records related to the collagen casting and the collagen based film results (csd0254, cql384224) were found within specifications.The visual examination of the 7 provided pictures shows that: during an open surgery a compress has been added into the abdominal wall.A blue tube (aspiration?) is visible.4 yarns are visible under the viscera and pulled up.The mesh is not visible on these pictures.The reported condition could not be confirmed.Pictures analysis start date: 02 march 2020.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.No information regarding the rehydration or the mesh manipulation has been provided.The product instructions for use (ifu) which accompanies each device states ¿packed by sofradim- in chapter " description " that ¿ the collagen film is essentially degraded in less than 1 month¿.Each step o f the dhr was found within specifications, particularly the records related to the collagen film.Based on our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The reported condition could not be confirmed.The incident is maintained in our database for a broader trend analysis.If additional information is obtained, or the sample is returned, we will re-open this investigation.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9835156
Report Number9615742-2020-00621
Device Sequence Number3086696
Product Code FTL
UDI-Device Identifier10884521190498
UDI-Public10884521190498
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberSYM2520F
Device Catalogue NumberSYM2520F
Device Lot NumberPSF0197X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/29/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;